MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423060
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during coil embolization procedure, the main coil prematurely detached inside the microcatheter shaft inside the patient.The coil and the microcatheter were removed from the patient as one unit.There was no impact to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The target coil was returned within an sl-10 microcatheter.Visual examination of the returned device revealed that the coil proximal contact was slightly kinked, the main coil was noted to be detached by means of electrolytic detachment, as the detachment zone had dissolved, and that the coil was jammed.During functional testing, the returned microcatheter was flushed and blood exited the distal end.Resistance was experienced during advancement of the delivery wire, therefore it was retracted back through the microcatheter and it was noted that the main coil was detached.A 0.0158¿ patency mandrel was advanced through the inner lumen of the sl-10 and the target main coil was advanced out from the distal end.Information available indicated that, the patient¿s anatomy was reported to be moderately tortuous, which may have caused or contributed to the as reported event.It is probable that the coil was damaged during the clinical procedure causing the as reported event.Therefore, an assignable cause of operational context has been assigned to the reported main coil premature detachment inside patient and to the observed coil jammed.It is probable that the proximal contact was kinked as a result of handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6074556
Report Number3008881809-2016-00242
Device Sequence Number10984856
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public(01)04546540675880(17)190630(10)19104821
Combination Product (Y/N)N
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberM0035423060
Device Lot Number19104821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER)